MAUDE Adverse Event Report: NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE,FIXATION, SPINAL INTERLAMINAL

NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE,FIXATION, SPINAL INTERLAMINAL
Model Number 7577045
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/28/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation nor were x-ray films provided to confirm the reported event.Eventhough root cause cannot be confirmed information received indicates event may be related to non-union "pseudoarthrosis".Potential adverse events and complications "as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) nonunion or delayed union." "these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." post-operative warnings "during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
On (b)(6) 2011, a patient underwent an interlaminar lumbar instrumented fusion at l4-5 levels.On (b)(6) 2013, during a 24 month visit it was reported "implant failure, instability; pseudoarthrosis".No further information was provided.

Brand Name
SPINOUS PROCESS PLATE SYSTEM
Common Device Name
APPLIANCE,FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6979704
Report Number2031966-2017-00142
Device Sequence Number1345232
Product Code KWP
UDI-Device Identifier00887517062352
UDI-Public00887517062352
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K073278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7577045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2013
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR